Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 4, 2006, 10:21 AM EST for Collier County, Hendry County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2006, 10:21 AM EST (15:21 UTC)
- Expired
- Feb 4, 2006, 10:45 AM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 041523 SVRMFL FLC021-051-041545- /O.NEW.KMFL.SV.W.0005.060204T1521Z-060204T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1021 AM EST SAT FEB 4 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA EASTERN COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 1045 AM EST * AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF MILE MARKER 60 ON ALLIGATOR ALLEY...OR 18 MILES NORTHEAST OF OCHOPEE... AND MOVING NORTHEAST AT 40 MPH. * THE STORM WILL AFFECT... HENDRY CORRECTIONAL INSTITUTE BY 1025 AM EST MILE MARKER 60 ON ALLIGATOR ALLEY BY 1030 AM EST BIG CYPRESS RESERVATION BY 1040 AM EST AT 1020 AM...DOPPLER RADAR INDICATED A LINE OF VERY STRONG THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WIND GUSTS TO 55 TO 60 MPH ALONG WITH VERY DANGEROUS LIGHTNING. MOVEMENT WILL BE TO THE EAST AT 30 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2638 8133 2591 8137 2604 8090 2646 8091 $$ GR
1 follow-up statement
000 WWUS52 KMFL 041539 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1037 AM EST SAT FEB 4 2006 FLC021-051-041545- /O.CON.KMFL.SV.W.0005.000000T0000Z-060204T1545Z/ HENDRY FL-COLLIER FL- 1037 AM EST SAT FEB 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST FOR EASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES... AT 1035 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BIG CYPRESS RESERVATION...OR ABOUT 23 MILES SOUTH OF DEVILS GARDEN...MOVING NORTHEAST AT 40 MPH. THIS WARNING WILL BE ALLOWED TO EXPIRE SINCE THE STORMS WILL MOVE OUT OF THIS AREA.GR THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NO REPORTS OF SEVERE WEATHER HAS BEEN REPORTED BUT RADAR INDICATES POSSIBLE SEVERE WINDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2638 8133 2591 8137 2604 8090 2646 8091 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:37 AM EST, 6 hours 44 minutes earlier.
Area forecast discussion, Feb 4, 3:37 AM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 337 AM EST SAT FEB 4 2006 ...POTENTIAL FOR STORMS TO BRING DAMAGING WINDS AND HAIL CONTINUES INTO THE AFTERNOON... .DISCUSSION...JET DYNAMICS ALOFT ALONG WITH LOWER LEVEL CONVERGENCE ARE SPAWNING CONTINUED CONVECTION OVER THE EASTERN GULF. THIS IS AHEAD OF A STRONG SHORT WAVE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY...WITH AN ASSOCIATED COLD FRONT THAT NOW EXTENDS FROM A SURFACE LOW PRESSURE SYSTEM OVER NORTH GEORGIA...THROUGH THE CENTRAL GULF. LOCALLY...THE AIRMASS REMAINS FAIRLY UNSTABLE...WITH CAPE VALUES NEAR 2000 J/KG...AND DEWPOINTS IN THE UPPER 60S. FOR TODAY...AREA OBSERVATIONS SHOW GENERALLY EASTERLY GRADIENT FLOW SO FAR TONIGHT...ESPECIALLY ALONG THE SOUTHEAST COAST OF FLORIDA. THE EAST FLOW HAS ENHANCED CONVECTION MOVING NORTHEAST FROM THE INTERIOR...RESULTING IN PROFLIFIC LIGHTNING HAS WELL PRODUCING HAIL AND GUSTY WINDS IN BROWARD COUNTY...AND HEAVY RAINFALL OVER MOST OF SOUTH FLORIDA. EXPECT WINDS TO VEER AROUND GRADUALLY TODAY IN RESPONSE TO THE LOW PRESSURE OVER THE SOUTHEAST U.S. DEEPENING ADN THE COLD FRONT APPROACHING FROM THE NORTHWEST. THE VEERING WILL EVENTUALLY RESULT IN UNIDIRECTIONAL SOUTHWEST FLOW OVER THE AREA...AS WELL AS LOWER HELCITY VALUES AND REMOVE THE LOCAL ADDED CONVERGENCE OF EASTERLY FLOW. HOWEVER...MODEL SOUNDINGS INDICATE THERE WILL STILL BE ENOUGH STRONG ENOUGH DEEP LAYER SHEAR AND INSTABILITY TO HAVE BOWING ECHOES PACKING DAMAGING GUSTS TODAY...AT LEAST INTO THE EARLY AFTENROON. IN ADDITION...WHILE DEEP LAYER MOISTURE IS NOT ESPECIALLY HIGH...TRAINING CELLS IN THE SOUTHWEST STEERING FLOW MAY RESULT IN SOME POTENTIAL FOR LOCALIZED FLOODING OVER THE METRO AREAS. ACTIVITY WILL TAPER OFF THROUGH THE AFTERNOON AS THE COLD FRONT MOVES THROUGH SOUTH FLORIDA. FOR TODAYS FORECAST...WILL BUMP THE LIKELY POPS TO CATEGORICAL...OTHERWISE NO SIGNIFICANT CHANGES. FOR TONIGHT THROUGH MONDAY...COLD FRONT WILL USHER IN COOLER AND DRIER AIR OVER THE FOLLOWING COUPLE OF DAYS. STILL EXPECT STRONG COLD AIR ADVECTION BEHIND THIS FRONT...PUTTING SOUTH FLORIDAS TEMPERATURES BELOW NORMAL FOR A FEW DAYS TO COME. SUNDAYS LOWS WILL DIP INTO THE 40S AND 50S. HIGH PRESSURE WILL BUILD OVER THE PENINSULA MONDAY MORNING..ALLOWING FOR GOOD RADIATIONAL COOLING. LOWS WILL REACH THE UPPER 30S OVER INTERIOR AREAS NEAR LAKE OKEECHOBEE. FOR NEXT WEEK...ANOTHER REINFORCING SHOT TO MOVE INTO SOUTH FLORIDA ON TUESDAY. A RIDGE REMAINS PARKED OVER THE GULF FOR THE REMAINDER OF THE WEEK...ALLOWING DRY AND COOL NORTHERLY FLOW OVER SOUTH FLORIDA. && .MARINE...AREA COASTAL OBSERVATION AND CMANS ARE SHOWING GENERALLY 10 KTS AROUND THE AREA...WITH HIGHER GUSTS NEAR THUNDERSTORMS. WINDS WILL INCREASE LATER TODAY TO CAUTION LEVELS AS THE FRONT MOVES THROUGH. && .FIRE WEATHER...AFTERNOON RH VALUES WILL DIP TO NEAR THRESHOLD VALUES ON SUNDAY. NOT QUITE AS DRY ON MONDAY AS ATLANTIC MOISTURE SEEPS ONSHORE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 47 67 47 / 80 20 0 0 FORT LAUDERDALE 78 48 69 52 / 80 20 0 0 MIAMI 79 52 69 52 / 80 20 0 0 NAPLES 73 50 67 46 / 80 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
Hazardous weather outlook, Feb 4, 4:54 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 454 AM EST SAT FEB 4 2006 CORRECTED TO ADD RIP CURRENTS TO WEST COAST BEACHES FOR TODAY. FLZ063-066>075-051000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 454 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO EARLY AFTERNOON... ...MODERATE RIP CURRENTS WEST COAST THIS AFTERNOON... THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTH FLORIDA THIS MORNING INTO EARLY THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH SOUTH FLORIDA LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH WIND GUSTS ABOVE 50 MPH, AND FREQUENT LIGHTNING STRIKES. HAIL: SOME OF THE THUNDERSTORMS OVER SOUTH FLORIDA COULD ALSO HAVE NICKEL TO QUARTER SIZE HAIL...AS THE TEMPERATURES IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE IS COLD. FLOODING: THE STEERING FLOW WILL BE FROM THE SOUTHWEST THIS MORNING INTO EARLY THIS AFTERNOON ALLOWING FOR THE THUNDERSTORMS TO TRAIN ACROSS THE AREA. RAINFALL AMOUNTS FROM THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 3 INCHES, AND THE SOUTH FLORIDA AS SEEN RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES OVERNIGHT. THEREFORE...THERE COULD BE SOME LOCALIZE URBAN FLOODING ACROSS SOUTH FLORIDA THIS MORNING INTO EARLY THIS AFTERNOON. RIP CURRENTS: THE WINDS ALONG THE WEST COAST AREAS OF SOUTH FLORIDA WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON FROM THE SOUTHWEST. THIS WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES OF SOUTH FLORIDA THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...COLD TEMPERATURES POSSIBLE SUNDAY NIGHT ACROSS SOUTH FLORIDA... ...SEAS 7 FEET IN THE ATLANTIC WATERS SUNDAY AND SUNDAY NIGHT... HIGH PRESSURE WILL BUILD INTO SOUTH FLORIDA SUNDAY INTO SUNDAY NIGHT ALLOWING FOR GOOD RADIATIONAL COOLING TO SET UP. THIS WILL ALLOW FOR TEMPERATURES TO FALL TO THE MID AND UPPER 30S OVER THE NORTHERN INTERIOR AREAS, WITH MOSTLY 40S ELSEWHERE. SEAS WILL ALSO BUILD TO 7 FEET OR HIGHER LATE TONIGHT INTO EARLY SUNDAY OVER THE ATLANTIC COASTAL WATERS...ESPECIALLY IN THE GULF STREAM. THE SEAS WILL REMAIN 7 FEET OR HIGHER ON SUNDAY BEFORE SUBSIDING ON MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS MORNING INTO EARLY THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Feb 4, 9:43 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 943 AM EST SAT FEB 4 2006 FLZ066-069-070-041600- HENDRY-WESTERN COLLIER-EASTERN COLLIER- INCLUDING THE CITIES OF...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE 943 AM EST SAT FEB 4 2006 ...STRONG THUNDERSTORMS MOVING INTO COLLIER AND HENDRY COUNTIES... AT 940 PM...DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN COLLIER AND WESTERN HENDRY COUNTIES. THESE STORMS HAVE THE CAPABILITY OF PRODUCING WIND GUSTS UP TO 40 MPH ALONG WITH SMALL HAIL, VERY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AND FREQUENT LIGHTNING. MOVEMENT WILL BE TO THE EAST AT 25 TO 30 MPH.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:47 PM EST | Special Marine Warning | MFL | 58 min | |
| Feb 3, 9:22 PM EST | Tornado Warning | MFL | Miami-Dade, Monroe | 23 min |
| Feb 3, 11:08 PM EST | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 51 min |
| Feb 4, 12:17 AM EST | Special Marine Warning | MFL | 58 min | |
| Feb 4, 12:28 AM EST | Severe Thunderstorm Warning | MFL | Broward | 17 min |
| Feb 4, 1:09 AM EST | Special Marine Warning | MFL | 66 min | |
| Feb 4, 1:54 AM EST | Special Marine Warning | MFL | 51 min | |
| Feb 4, 8:13 AM EST | Special Marine Warning | MFL | 62 min | |
| Feb 4, 9:00 AM EST | Special Marine Warning | MFL | 60 min | |
| Feb 4, 11:05 AM EST | Special Marine Warning | MFL | 85 min | |
| Feb 4, 1:09 PM EST | Marine Weather Statement | MFL | 51 min | |
| Feb 4, 3:18 PM EST | Special Marine Warning | MFL | 57 min | |
| Feb 4, 4:09 PM EST | Special Marine Warning | MFL | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.